Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268311] of John E. Dolbow

Papers Published

  1. Dolbow, J; Mo√ęs, N; Belytschko, T, Discontinuous enrichment in finite elements with a partition of unity method, Finite elements in analysis and design, vol. 36 no. 3 (2000), pp. 235-260 [S0168-874X(00)00035-4], [doi]
    (last updated on 2017/12/17)

    Abstract:
    A technique is presented to model arbitrary discontinuities in the finite element framework by locally enriching a displacement-based approximation through a partition of unity method. This technique allows discontinuities to be represented independently of element boundaries. The method is applied to fracture mechanics, in which crack discontinuities are represented using both a jump function and the asymptotic near-tip fields. As specific examples, we consider cracks and crack growth in two-dimensional elasticity and Mindlin-Reissner plates. A domain form of the J-integral is also derived to extract the moment intensity factors. The accuracy and utility of the method is also discussed.

    Keywords:
    cracks;elasticity;finite element analysis;fracture mechanics;structural engineering;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320